MAUDE Adverse Event Report: STRYKER SPINE-FRANCE OASYS 3.5 X 14MM POLYAXIAL SCREW; SPINAL INTERLAMINAL FIXATION ORTHOSIS.

STRYKER SPINE-FRANCE OASYS 3.5 X 14MM POLYAXIAL SCREW; SPINAL INTERLAMINAL FIXATION ORTHOSIS.
Catalog Number 48552314
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/30/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the surgeon performed an occiput-t2 revision/extension to t3.(captured in (b)(4)).Surgeon's pre-op plan was to remove and re-instrument c1, t1, t2 and extend and add screws to t3.Along with this, he planned to harvest a rib and wire it between the c1 arch and spinous process.Lastly, checking screws for general purchase and potentially adjusting the occipital plate if needed.He removed and re-instrumented according to plan with c1, t2 & t3.He placed 5.5mm screws into t2 & t3.He also removed 3 bones screws from the occipital plate, all of which were 4.5mm rescue screws to begin with.This allowed him with no rescue but to simply add 2mm to the length and re-instrument.He then started to bend his first vitallium rod for the left side of the construct.He began persuading the rod using a gun persuader and rod fork.He placed 3 or 4 blockers and was working his was up to c3 when the tulip of his c3 screw popped off of the screw shank.He then had to remove the blockers and fish out the shank.He attempted to place a 4.5x24mm rescue screw where that screw previously was but was having trouble advancing the screw after it was about halfway in.It then cross-threaded from the screwdriver and he had to use a small rod to helicopter out the screw due to inability to re-engage.He then went and placed a new 4.5x24mm screw there.After this, he began to persuade the same rod again, adding blocker by blocker.This time, the c2 tulip popped off of the screw shank.He again had to fish out the threading using various tools.He decided to skip c2 and finish placing his rod.On the other side, he did not have any trouble placing his rod and blockers.He final tightened both sides of the construct and finished up with the surgery.
 
Additional Manufacturer Narrative
Method: risk assessment; result: the device was not returned and no lot # was provided, so a manufacturing record review could not be performed.Conclusion: no device was returned, the root cause cannot be conclusively determined, as the device was not available for inspection.
 
Event or Problem Description
It was reported that the surgeon performed an occiput-t2 revision/extension to t3.(captured in pi (b)(4)).Surgeon's pre-op plan was to remove and re-instrument c1, t1, t2 and extend and add screws to t3.Along with this, he planned to harvest a rib and wire it between the c1 arch and spinous process.Lastly, checking screws for general purchase and potentially adjusting the occipital plate if needed.He removed and re-instrumented according to plan with c1, t2 & t3.He placed 5.5mm screws into t2 & t3.He also removed 3 bones screws from the occipital plate, all of which were 4.5mm rescue screws to begin with.This allowed him with no rescue but to simply add 2mm to the length and re-instrument.He then started to bend his first vitallium rod for the left side of the construct.He began persuading the rod using a gun persuader and rod fork.He placed 3 or 4 blockers and was working his was up to c3 when the tulip of his c3 screw popped off of the screw shank.He then had to remove the blockers and fish out the shank.He attempted to place a 4.5x24mm rescue screw where that screw previously was but was having trouble advancing the screw after it was about halfway in.It then cross-threaded from the screwdriver and he had to use a small rod to helicopter out the screw due to inability to re-engage.He then went and placed a new 4.5x24mm screw there.After this, he began to persuade the same rod again, adding blocker by blocker.This time, the c2 tulip popped off of the screw shank.He again had to fish out the threading using various tools.He decided to skip c2 and finish placing his rod.On the other side, he did not have any trouble placing his rod and blockers.He final tightened both sides of the construct and finished up with the surgery.

Brand Name
OASYS 3.5 X 14MM POLYAXIAL SCREW
Common Device Name
SPINAL INTERLAMINAL FIXATION ORTHOSIS.
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5978439
Report Number0009617544-2016-00378
Device Sequence Number66266
Product Code KWP
UDI-Device Identifier04546540371683
UDI-Public(01)04546540371683
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K032394
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/02/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48552314
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/02/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/26/2016
Supplement Report FDA Received Date11/23/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR
Patient Weight64